APS on Plavix...should I switch to Coumdin

Good Day Everyone. I have been diagnosed with APS for a while now (cannot remember exact date). I have had many issues. I have had several strokes and multiple TIAs. I had a stomach bleed and had to be taken off the Plavix and placed on aggrenox for it to heal. Recently during a cerebral angiogram an artery was damaged during the procedure. They put me back on Plavix immediately but asked me to stop the Nexium for my stomach. Stomach pains immediately returned within 2 days. I tried other meds but they did not work so I began taking Nexium again. I almost died from the last bleed so I am pretty stressed out about it all. Should I ask to switch to Coumadin as they tell me I should not take Plavix and nexium together. I do not know how to treat both areas successfully. I know I need some type of blood thinner as my TIAs worsen and I loose my vision more frequently when not on them. Any suggestions?

Thank you.

9 Replies

oldestnewest
  • Hi, We are no doctors here we only have this illness. Such a question has to be answered from an APS-Specialist. I hope you have one.

    I do hope you can find the help you need from a competent doctor who knows APS.

    Best wishes from Kerstin in Stockholm

  • Thank you for your response. I am trying to get in to see my neurologist to help as I cannot find an APS specialist here in my town. I am currently trying to locate one in Dallas, Texas which is the largest city I am near.

  • HI there, please contact one of the names on this list to try and get somebody nearer to you geographically speaking, also other members on here may have more localized information: apsaction.com/

    MaryF

  • Hello.

    I'm on Xarelto, and I've found success with it.

    I was on Coumadin several years ago, but I had a terrible time controlling my INR. I use to get emergency calls at all hours because my blood tests would come back with crazy INRs. There seemed to be no logic to my dose. The smallest dose would result in INRs in the 4-6 range or a high dose would result in INRs as low as .2 .

    My hemotologist couldn't keep up with my erratic INRs.

    So my hemotologist started me on Arixtra. My numbers stablized. I had success with Arixtra, but it comes in a subcutaneous injection which can be painful.

    After some time, I started on Xarelto. I've found great success with it, but it does come with side effects.

    I've had crazy periods. At one point, I was essentially on my period for 3 months. I've also had extreme iron deficiency. My hemotologist has decided to do iron infusions every 4-6 months.

    I've also had extreme stomach pain. I would have excruciating pain about 6 minutes after eating, and my gastrointerologist couldn't figure out why. To my surprise, I discovered that my APS was the culprit. I stumbled across an amazing interview of Graham Hughes that talks about gastrointestinal issues of people suffering from APS. Apparently, he discovered that blood flow could be constricted to the digestive system during digestion.

    My stomach issues have been lessened with Phenergan, Bentyl, and Linzess.

    I hope my story helps.

  • Thank you I will look in to those things that helped your stomach.

  • I suggest that you first of all try to have Contact with a competent APS-Doctor.

    I know a woman here i Stockholm who went with her family to London to see the best Doctor of APS, Prof Graham Hughes. I do not intend to ask you to go to London but I ask you to try at least to travel out of your city to find him or her! Was it Dallas? Well then, go for it! This is your Life.

    I also lost my sight for a while and I had a lot of neurological issues before Warfarin. The Neurologist, we agree on here on this APS-site, do not "get" what APS is about - too thick blood! If you meet that Doctor, who also knows what to look for regarding symptoms, he could remit you to other Specialists and they would listen to what he says.

    Kerstin in Stockholm

  • Thank you. I am trying to get referred to one of the major medical centers in Dallas to see a specialist. Hopefully that will help.

  • Good!

    Best wishes from me.

    Kerstin

  • Why does it affect our vision? I'm newly diagnosed! I'm on Coumadin and Plavix also! Maybe u need to find a specialist and ask him or her! I wish for the best for you, but sounds like you need a doctor that knows this disease! Be well!

You may also like...